Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Under the degree of some finite linear groups


Author: Harvey I. Blau
Journal: Trans. Amer. Math. Soc. 155 (1971), 95-113
MSC: Primary 20.80
DOI: https://doi.org/10.1090/S0002-9947-1971-0274604-X
Erratum: Trans. Amer. Math. Soc. 162 (1971), 475.
MathSciNet review: 0274604
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite group with a cyclic Sylow $ p$-subgroup $ P$ for some prime $ p \geqq 13$. Assume that $ G$ is not of type $ {L_2}(p)$, and that $ G$ has a faithful indecomposable modular representation of degree $ d \leqq p$. This paper offers several improvements of the known bound $ d \geqq (7p)/10 - 1/2$. In particular, $ d \geqq 3(p - 1)/4$. Other bounds are given relative to the order of the center of $ G$ and the index of the centralizer of $ P$ in its normalizer.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.80

Retrieve articles in all journals with MSC: 20.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0274604-X
Keywords: Indecomposable modular representation, small degree, cyclic Sylow $ p$-subgroup, symmetric decomposition, skew decomposition, irreducible complex representation
Article copyright: © Copyright 1971 American Mathematical Society